Oklahoma, 2012Hail in Oklahoma, April 10, 2012
April 10, 2012 · NWS AMA · 1 event in 1 county or zone
A severe thunderstorm developed across the western Oklahoma Panhandle during the evening hours and produced hail. There were no reports of damage or injuries.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm developed across the western Oklahoma Panhandle during the evening hours and produced hail. There were no reports of damage or injuries.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 10, 5:13 PM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 10, 5:13 PM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
613 PM CDT TUE APR 10 2012
.AVIATION...
AN UPPER RIDGE WILL BE ORIENTED ACROSS THE PANHANDLES TONIGHT THROUGH
WEDNESDAY. A WEAK FRONTAL BOUNDARY ACROSS THE WESTERN TEXAS PANHANDLE
NORTHEASTWARD INTO THE NORTHEAST TEXAS PANHANDLE WILL BE THE FOCUS
THIS EVENING FOR SOME CONVECTION. CONFIDENCE IS LOW THAT CONVECTION
WILL AFFECT ANY OF THE TAF SITES THIS EVENING...SO WILL OPT TO
MENTION VCTS AT THE DALHART AND GUYMON TAF SITES UNTIL AROUND 03Z TO
06Z WEDNESDAY. VFR CONDITIONS EXPECTED WITH THE POSSIBILITY FOR SOME
MVFR CEILINGS AFTER 10Z WEDNESDAY AT THE GUYMON TAF SITE. SOUTHEAST
TO SOUTH WINDS 10 TO 20 KNOTS TONIGHT...INCREASING TO 15 TO 25 KNOTS
WITH HIGHER GUSTS AFTER 15Z WEDNESDAY.
SCHNEIDER
&&
.PREV DISCUSSION... /ISSUED 345 PM CDT TUE APR 10 2012/
DISCUSSION...
AFTERNOON VIS SATELLITE IMAGERY INDICATES DEVELOPING CU ALONG A
FRONTAL BOUNDARY LOCATED OVER THE SOUTHERN TEXAS PANHANDLE DOWN INTO
THE LOW ROLLING PLAINS. DEVELOPING CU WERE ALSO NOTED ACROSS MUCH OF
THE TX PANHANDLE WHERE TEMPERATURES HAVE WARMED INTO THE UPPER 70S TO
AROUND 80 DEGREES. A MOIST AND UNSTABLE AIR MASS LIES ACROSS THIS
AREA WITH SBCAPES BETWEEN 1500- 2500 J/KG. WHILE 0-6 KM BULK SHEAR
FROM SPC RUC MESOSCALE ANALYSIS IS NOT AT ALL IMPRESSIVE...GIVEN THE
MOIST AND UNSTABLE AIR MASS...IF ANY STORMS WERE TO DEVELOP THEY CAN
BECOME SEVERE. FURTHER NORTH ACROSS THE OK PANHANDLE...LOW CLOUDS
HAVE BEEN SLOW TO ERODE KEEPING THIS AREA UNDER A COOLER AND MORE
STABLE AIR MASS. NONETHELESS DESPITE NOT HAVING MUCH IN THE WAY OF
FORCING MECHANISMS TO INITIATE CONVECTION...MODELS INDICATE ISOLATED
DEVELOPMENT THIS EVENING WITH GREATER CHANCE FOR STORMS LATE
TONIGHT/EARLY WEDNESDAY AS CONVECTION FORMING ON THE HIGHER TERRAIN
OUT WEST...NEAR THE DRYLINE...PUSHES EASTWARD. IN ADDITION...A LOW-
LEVEL JET WILL STRENGTHEN TONIGHT WHICH MAY HELP TO GENERATE
ADDITIONAL STORMS.
UPPER-LEVEL RIDGE GETS SHUNTED FURTHER TO THE EAST WEDNESDAY AS AN
UPPER-LEVEL TROUGH DIGS INTO THE INTERMOUNTAIN WEST. PROSPECTS FOR
STORMS AND HENCE SEVERE WEATHER LOOK BETTER ON WEDNESDAY AS A VORT
MAX MOVES ACROSS THE PANHANDLES. STORMS WILL DEVELOP NEAR THE
DRYLINE IN EASTERN WHERE THEY CAN CONGEAL INTO A LINE OF STORMS THAT
WILL PUSH SOUTHEAST ACROSS THE PANHANDLES. AGAIN CONTINUED SOUTHEAST
SURFACE FLOW WILL MAINTAIN AMPLE LOW-LEVEL MOISTURE WITH AN
UNSTABLE AIR MASS IN PLACE. LARGE HAIL AND DAMAGING WINDS WILL BE
THE PRIMARY HAZARDS WITH THESE STORMS.
THE UPPER TROUGH WILL FURTHER DIG INTO THE NORTHERN ROCKIES THURSDAY
HELPING TO TRANSITION THE UPPER FLOW TO THE SOUTHWEST. A SURFACE
LEE SIDE TROUGH WILL DEEPEN ACROSS THE WESTERN HIGH PLAINS WHICH
WILL CAUSE WINDS TO PICK UP DURING THE DAY. THE DRYLINE WILL ALSO
SURGE INTO THE EASTERN ZONES...WHERE IT WILL FOCUS A CHANCE FOR
SHOWERS AND THUNDERSTORMS EAST OF THE DRYLINE WHERE WARM...MOIST...
AND UNSTABLE CONDITIONS WILL EXIST. FRIDAY LOOKS TO BE SIMILAR
ALTHOUGH EXPECT THE DRYLINE TO PUSH FURTHER EAST...WHICH SHOULD
SHUNT ANY PRECIP CHANCES OUT OF THE AREA. A LOW WILL CLOSE OFF ALONG
THE SOUTHERN PERIPHERY OF THIS BROAD UPPER TROUGH WHERE IT WILL
MOVE ACROSS THE FOUR CORNERS REGION OVER THE WEEKEND AND INTO EARLY
NEXT WEEK. BOTH THE 12Z ECMWF AND GFS HAVE COME IN DRIER WITH ANY
PRECIP CHANCES WITH THIS SYSTEM...SO HAVE CONTINUED WITH A DRY
FORECAST. ALTHOUGH A COLD FRONT WILL PUSH ACROSS THE AREA ON
MONDAY...USHERING IN COOLER TEMPERATURES.
CLK
FIRE WEATHER...
SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT THROUGH WEDNESDAY
NIGHT ACROSS THE TX/OK PANHANDLES...HELPING TO MITIGATE THE FIRE
WEATHER THREAT. A DRYLINE WILL PUSH INTO THE EASTERN TX/OK
PANHANDLE THURSDAY THROUGH SATURDAY. GUSTY SOUTHWEST WINDS WILL
DEVELOP BEHIND THE DRYLINE AND ANY ELEVATED OR CRITICAL FIRE
WEATHER CONDITIONS HINGE UPON HOW MUCH PRECIP THE AREA RECEIVES
BEFORE THEN. SHOWERS AND THUNDERSTORMS ARE POSSIBLE THURSDAY AHEAD OF
THE DRYLINE. A COLD FRONT WILL PUSH ACROSS THE PANHANDLES MONDAY.
COOLER AIR BEHIND THE FRONT SHOULD KEEP MINIMUM RELATIVE HUMIDITIES
ABOVE 20 PERCENT.
CLK
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
11/02
Hazardous weather outlook, Apr 10, 2:06 PM CST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
306 PM CDT TUE APR 10 2012
OKZ001>003-TXZ001>020-111100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
306 PM CDT TUE APR 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...TONIGHT.
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES THIS EVENING AND
TONIGHT. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS BEING THE MAIN HAZARDS. AN ISOLATED TORNADO IS ALSO
POSSIBLE WITH THESE STORMS ALONG WITH LOCALLY HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT ACROSS
THE TEXAS AND OKLAHOMA PANHANDLES AND AGAIN ACROSS THE EASTERN TEXAS
AND OKLAHOMA PANHANDLES THURSDAY. SEVERE STORMS WILL BE POSSIBLE
WEDNESDAY AFTERNOON AND EVENING. THE PRIMARY HAZARDS WILL BE LARGE
HAIL AND DAMAGING WINDS....BUT AN ISOLATED TORNADO WILL ALSO BE
POSSIBLE. IN ADDITION...LOCALLY HEAVY RAIN MAY ALSO ACCOMPANY THESE
STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR
POSSIBLE ACTIVATION TONIGHT AND ON WEDNESDAY.
CLK
In the hours before
Special weather statement, Apr 10, 5:14 PM CST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
614 PM CDT TUE APR 10 2012
OKZ001-102345-
CIMARRON OK-
614 PM CDT TUE APR 10 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT/545 PM MDT/ FOR
NORTHWESTERN CIMARRON COUNTY.
AT 611 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 6 MILES NORTH OF KENTON...OR ABOUT
31 MILES NORTHWEST OF BOISE CITY...MOVING EAST AT 10 MPH.
ONE HALF INCH HAIL IS POSSIBLE.
PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
JOHNSON
Special weather statement, Apr 10, 5:45 PM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
645 PM CDT TUE APR 10 2012
OKZ001-110015-
CIMARRON OK-
645 PM CDT TUE APR 10 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT/615 PM MDT/ FOR CIMARRON
COUNTY.
AT 641 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER CIMARRON COUNTY...OR ABOUT 26
MILES NORTHWEST OF BOISE CITY...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.
PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
JOHNSON
Special weather statement, Apr 10, 6:00 PM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
700 PM CDT TUE APR 10 2012
TXZ007-012-013-110030-
MOORE TX-POTTER TX-CARSON TX-
700 PM CDT TUE APR 10 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT FOR NORTHWESTERN
CARSON...NORTHEASTERN POTTER AND FAR SOUTH EASTERN MOORE COUNTIES.
AT 658 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF LAKE
MEREDITH...OR ABOUT 22 MILES WEST OF BORGER...MOVING EAST AT 20 MPH.
ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
JOHNSON
Special weather statement, Apr 10, 6:41 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
741 PM CDT TUE APR 10 2012
OKZ001-110115-
CIMARRON OK-
741 PM CDT TUE APR 10 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT FOR CIMARRON COUNTY.
AT 739 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER BLACK MESA PARK...OR ABOUT 21
MILES NORTHWEST OF BOISE CITY...MOVING SOUTHEAST AT 5 MPH.
ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
JOHNSON
Special weather statement, Apr 10, 7:20 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
820 PM CDT TUE APR 10 2012
OKZ001-110145-
CIMARRON OK-
820 PM CDT TUE APR 10 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT FOR CIMARRON COUNTY.
AT 818 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF WHEELESS...OR
ABOUT 15 MILES WEST OF BOISE CITY...MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.
PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
JOHNSON
Special weather statement, Apr 10, 7:29 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
829 PM CDT TUE APR 10 2012
TXZ002-110200-
SHERMAN TX-
829 PM CDT TUE APR 10 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT FOR SHERMAN COUNTY.
AT 823 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER SHERMAN COUNTY...OR ABOUT 7
MILES EAST OF STRATFORD...MOVING SOUTHEAST AT 5 MPH.
ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
JOHNSON
Hail, Cimarron
- When
- April 10, 8:00 PM CST to 8:01 PM CST
- Where
- Cimarron County, Felt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.570, -102.780
The public reported that the hail was covering the ground. There were no reports of damage or injuries.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in Minnesota, April 10 to 13, 2012$460,000 · 20 events
- Frost and Freeze in Iowa, April 10 to 11, 201221 events
- Frost and Freeze in Iowa, April 10, 201218 events
- Flood and Heavy Snow in California, April 10 to 14, 2012$16,000 · 72 kt wind · 8 events
- Hail in Louisiana, April 10, 2012$20,000 · 1.75 in hail · 1 event
- Frost and Freeze in Illinois, April 10 to 11, 201213 events
- Hail in Arkansas, April 10, 20121 in hail · 10 events
- Drought in Texas, April 10 to 16, 20129 events
- Frost and Freeze in Illinois, April 10, 20128 events
- Frost and Freeze in Wisconsin, April 10 to 12, 20125 events
- Hail in Arkansas, April 10, 20121.75 in hail · 5 events
- Drought in Delaware, April 10 to 30, 20124 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 375795.